Oklahoma, 2008Hail and Damaging Winds in Oklahoma, June 13, 2008
June 13, 2008 · NWS OUN · 8 events in 1 county or zone
Severe thunderstorms developed along a cold front that moved into northern Oklahoma during the early morning hours of the 13th. Monetary damages were estimated.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $52,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along a cold front that moved into northern Oklahoma during the early morning hours of the 13th. Hail up to baseball size, along with some wind damage was reported in Kay county.Monetary damages were estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 1:30 AM CST, 55 minutes earlier.
Area forecast discussion, Jun 13, 1:30 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
230 AM CDT FRI JUN 13 2008
.DISCUSSION...
FOR THE NEXT COUPLE OF DAYS THE WEATHER PATTERN WILL BE DOMINATED
BY AN UPPER RIDGE TO THE SOUTHWEST OF OKLAHOMA AND A SLOW-MOVING
SURFACE FRONT. THE ONGOING THUNDERSTORMS IN SOUTHERN KANSAS, NORTH
OF THE SURFACE FRONT, WILL HELP TO MOVE THE FRONT SLOWLY SOUTH
THROUGH OKLAHOMA TODAY. SHOWERS AND THUNDERSTORMS WILL BE MORE
COMMON EAST OF I-35 TODAY BUT WILL PROBABLY DEVELOP THIS EVENING
ALONG AND NORTH OF THE FRONT IN SOUTH CENTRAL OKLAHOMA. THE FRONT
WILL BE WEAKER SATURDAY AND PROBABILITIES FOR RAIN LOW. THE UPPER
PATTERN UNDERGOES A MODEST BUT SIGNIFICANT CHANGE LATE IN THE
WEEKEND. THE UPPER HIGH IS FORECAST TO MOVE WEST SLIGHTLY ALLOWING
OKLAHOMA TO BE INFLUENCED BY SMALL WAVES THAT WILL TRAVEL THROUGH
THE STRONGER NORTHWEST FLOW ALOFT. WITH GREATER LAPSE RATES,
CHANCE FOR NOCTURNAL THUNDERSTORMS WILL INCREASE. ONE FRONT SUNDAY
IS EXPECTED TO APPROACH THE OKLAHOMA BORDER FROM THE NORTH AND AN
MCS IS POSSIBLE EARLY MONDAY. A BETTER CHANCE MAY COME MONDAY WITH
MORE INFLUENCE OF WAVES IN THE NORTHWEST FLOW AND A NOCTURNAL LOW-
LEVEL JET PERPENDICULAR TO THE NEARLY STATIONARY FRONT IN THE
KANSAS/OKLAHOMA BORDER AREA. IF THE NEXT FRONT ARRIVES LATE
TUESDAY, THE SAME SITUATION MAY DEVELOP THEN. AFTER A HOT WEEKEND,
MAXIMUM TEMPERATURES NEXT WEEK SHOULD BE LARGELY IN THE 80S FROM
CENTRAL OKLAHOMA NORTHWARD. THESE MCS EVENTS WILL LEAVE THE
TYPICAL BOUNDARIES IN THE STATE FOR POSSIBLE SHOWERS/THUNDERSTORMS
IN THE LATE AFTERNOONS AND EARLY EVENINGS. THE NORTHWEST FLOW
PATTERN WITH A CHANCE FOR NIGHTTIME THUNDERSTORMS, ESPECIALLY IN
NORTHERN AND CENTRAL OKLAHOMA, MAY HOLD THROUGH NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 87 66 93 71 / 20 20 10 20
HOBART OK 96 68 96 71 / 0 10 10 20
WICHITA FALLS TX 95 73 97 73 / 0 10 10 20
GAGE OK 87 61 94 68 / 0 10 10 10
PONCA CITY OK 83 61 91 71 / 40 20 0 20
DURANT OK 92 71 93 72 / 0 30 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
99/99
In the hours before
Special weather statement, Jun 13, 1:27 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
227 AM CDT FRI JUN 13 2008
OKZ006-007-130745-
ALFALFA OK-GRANT OK-
227 AM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN ALFALFA AND
NORTHWEST GRANT COUNTIES.
STRONG WINDS BEING GENERATED BY A SEVERE STORM IN SOUTHERN KANSAS
WILL CONTINUE SPREAD ACROSS PARTS OF NORTHERN ALFALFA COUNTY AND
INTO NORTHWEST GRANT COUNTY. WIND GUSTS TO NEAR 50 MPH WILL BE
POSSIBLE. THE MAIN BODY OF THE SEVERE STORM IS CURRENTLY EXPECTED TO
REMAIN IN KANSAS.
CJS
Special weather statement, Jun 13, 1:39 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
239 AM CDT FRI JUN 13 2008
OKZ007-130800-
GRANT OK-
239 AM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.
A SEVERE THUNDERSTORM LOCATED IN KANSAS... NORTH OF MANCHESTER AT
239 AM CDT...WAS MOVING EAST SOUTHEAST AT 35 MPH. WHILE THE
STRONGEST PART OF THE STORM IS EXPECTED TO REMAIN TO THE NORTH IN
KANSAS... NEW DEVELOPMENT ON THE SOUTHERN FLANK OF THE STORM MAY
BRUSH ACROSS THE FAR NORTHERN PART OF GRANT COUNTY... INCLUDING THE
MANCHESTER AREA. SMALL HAIL AND WIND GUSTS TO NEAR 50 MPH WILL BE
POSSIBLE.
PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
CJS
Special weather statement, Jun 13, 1:47 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
247 AM CDT FRI JUN 13 2008
OKZ007-130800-
GRANT OK-
247 AM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN GRANT COUNTY.
A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF MANCHESTER AT
247 AM CDT...MOVING EAST AT 40 MPH. THIS STORM CONTINUES TO
EXPERIENCE NEW DEVELOPMENT ON THE SOUTHERN FLANK OF THE STORM. IF
THIS TREND CONTINUES... A SEVERE THUNDERSTORM WARNING MAY BE
REQUIRED FOR GRANT COUNTY.
PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
CJS
Special weather statement, Jun 13, 2:06 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
306 AM CDT FRI JUN 13 2008
OKZ008-130830-
KAY OK-
306 AM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF BLACKWELL LAKE AT
306 AM CDT...MOVING EAST AT 43 MPH.
THIS THUNDERSTORMS MAY PRODUCE VERY GUSTY WINDS IN ADVANCE OF ITS
ARRIVAL.
PEOPLE IN KAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
WR
Hail, Kay
- When
- June 13, 2:25 AM CST
- Where
- Kay County, 3 mi N of Braman
- Measured
- 2.75 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.963, -97.330
Golf ball to baseball size hail was reported. The hail broke through a double-paned window on the north side of the house. Monetary damages were estimated.
Thunderstorm Wind, Kay
- When
- June 13, 2:30 AM CST
- Where
- Kay County, Braman
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 36.920, -97.330
A semi-truck was blown onto its side on Interstate 35 near Braman. Monetary damages were estimated.
Hail, Kay
- When
- June 13, 2:30 AM CST to 2:40 AM CST
- Where
- Kay County, 4 mi NW of Braman
- Measured
- 2.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.961, -97.381
Thunderstorm Wind, Kay
- When
- June 13, 2:45 AM CST
- Where
- Kay County, Chilocco
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.990, -97.070
A line of trees was uprooted at the Chilocco Indian School. No other damage was reported. Monetary damages were estimated.
Thunderstorm Wind, Kay
- When
- June 13, 2:45 AM CST
- Where
- Kay County, 1 mi NE of Newkirk
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.890, -97.047
Damage was reported to a barn with the roof completely destroyed. Monetary damages were estimated.
Thunderstorm Wind, Kay
- When
- June 13, 3:00 AM CST
- Where
- Kay County, 5 mi S of Hardy
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.898, -96.800
Numerous trees and tree limbs were downed by strong winds. Monetary damages were estimated.
Thunderstorm Wind, Kay
- When
- June 13, 3:00 AM CST
- Where
- Kay County, 6 mi NW of Kaw City
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.821, -96.937
Thunderstorm Wind, Kay
- When
- June 13, 3:05 AM CST
- Where
- Kay County, 6 mi NW of Kildare
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.871, -97.127
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in North Carolina, June 13, 20082 deaths · 1 event
- Damaging Winds in Ohio, June 13, 20081 death · 1 injured · $115,000 · 56 kt wind · 5 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 13, 2008$530,000 · 50 kt wind · 11 events
- Flooding in Illinois, June 13 to 25, 2008$750,000 · 2 events
- Flash Flooding and Hail in Arkansas, June 13 to 14, 2008$300,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Kentucky, June 13, 2008$128,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Ohio, June 13, 2008$136,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in New York, June 13, 2008$131,000 · 54 kt wind · 11 events
- Flash Flooding and Damaging Wind in Indiana, June 13 to 14, 20081 injured · $79,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in Michigan, June 13, 2008$110,000 · 1 in hail · 9 events
- Tornado in Missouri, June 13, 2008$50,000 · EF1 · 1 event
- Tornado in Florida, June 13, 2008$110,000 · EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93714, 93716, 121025, 93718, 93741, 93719, 93721, 93722.